Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 9, NWS Amarillo, TX

August 16, 2008Deaf Smith County, Texas

NWS Amarillo, TX issued this flash flood warning at Aug 16, 2008, 3:29 AM CDT for Deaf Smith County, Texas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2008, 3:29 AM CDT (08:29 UTC)
Expired
Aug 16, 2008, 9:30 AM CDT
In force
6 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

County Deaf Smith County, TX

The radar

The Amarillo radar (KAMA), 92 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 3:30 AM CDTFLASH FLOODHereford, TXHIGIHWAY 385 CLOSED NORTH OF HEREFORD WITH 3 FEET OF WATER ON IT.
Aug 16, 7:23 AM CDTFLASH FLOODHereford, TXRESCUES BEING MADE FOR PEOPLE CAUGHT IN LOW SPOTS ON U.S. HIGHWAY 60 EAST OF HEREFORD.
Aug 16, 8:39 AM CDTFLASH FLOOD2 E Hereford, TXWATER STILL COVERING ROADS NOT REACHING HOMES AT THE SAN JOSE COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1497 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 160829
FFWAMA
TXC117-161230-
/O.NEW.KAMA.FF.W.0009.080816T0829Z-080816T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
329 AM CDT SAT AUG 16 2008

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF HEREFORD...

* UNTIL 730 AM CDT

* AT 324 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT U.S. 
  HIGHWAY 3 8 5 WAS CLOSED DUE TO FLASH FLOODING FROM A              
  THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMMS...
  GLENRIO AND DAWN

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3518 10303 3518 10217 3475 10217 3475 10302

$$

LG
4 follow-up statements
000 
WGUS74 KAMA 161034
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
534 AM CDT SAT AUG 16 2008

TXC117-161230-
/O.CON.KAMA.FF.W.0009.000000T0000Z-080816T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEAF SMITH TX-
534 AM CDT SAT AUG 16 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR DEAF
SMITH COUNTY...

AT 527 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
HIGHWAY 60 EAST IN HEREFORD WAS FLOODED AND THAT U.S. HIGHWAY 3 8 5 
REMAINS CLOSED DUE TO FLASH FLOODING.

THE RAIN HAS ENDED ACROSS DEAF SMITH COUNTY. HOWEVER...RUNOFF FROM 
THE HEAVY RAINS WILL CONTINUE TO CAUSE AREAS OF FLASH FLOODING.

TIERRA BLANCA CREEK IN DEAF SMITH COUNTY WILL LIKELY EXPERIENCE A 
SIGNIFICANT RISE THROUGH THIS MORNING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMMS AND
GLENRIO

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3518 10303 3518 10217 3475 10217 3475 10302

$$

LG
000 
WGUS74 KAMA 161135
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
635 AM CDT SAT AUG 16 2008

TXC117-161230-
/O.CON.KAMA.FF.W.0009.000000T0000Z-080816T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEAF SMITH TX-
635 AM CDT SAT AUG 16 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR DEAF
SMITH COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT 2 TO 4.5 
INCHES OF RAIN HAS FALLEN ACROSS EASTERN DEAF SMITH COUNTY INCLUDING 
THE CITY OF HEREFORD. THE RAIN HAS ENDED FOR NOW...BUT RUNOFF WILL 
CONTINUE TO CAUSE SOME FLOODING AND FLASH FLOODING. STREETS AND 
HIGHWAYS HAVE BEEN FLOODED EARLY THIS MORNING AND CREEKS ARE RUNNING 
HIGH. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMMS AND
GLENRIO

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3518 10303 3518 10217 3475 10217 3475 10302

$$

LG
000 
WGUS54 KAMA 161226
FFWAMA
TXC117-161430-
/O.EXT.KAMA.FF.W.0009.000000T0000Z-080816T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
726 AM CDT SAT AUG 16 2008

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF HEREFORD...

* UNTIL 930 AM CDT

* AT 720 AM CDT...LOCAL LAW ENFORCEMENT AND FIRE AND RESCUE          
  OFFICIALS REPORTED THAT FLASH FLOODING CONTINUES IN EASTERN        
  DEAF SMITH COUNTY INCLUDING ON U.S. HIGHWAY 60 EAST OF HEREFORD.   
  RESCUES ARE STILL BEING MADE FOR PEOPLE CAUGHT IN LOW SPOTS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMMS AND
  GLENRIO

TIERRA BLANCA CREEK WILL LIKELY EXPERIENCE HIGH FLOWS THIS MORNING 
AND WATER MAY AFFECT THE SAN JOSE COMMUNITY IN HEREFORD.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3518 10303 3518 10217 3475 10217 3475 10302

$$

LG
000 
WGUS74 KAMA 161358
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
858 AM CDT SAT AUG 16 2008

TXC117-161430-
/O.CON.KAMA.FF.W.0009.000000T0000Z-080816T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEAF SMITH TX-
858 AM CDT SAT AUG 16 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR DEAF
SMITH COUNTY...

ALTHOUGH THUNDERSTORMS HAVE EXITED THE COUNTY...DEAF SMITH COUNTY 
EMERGENCY MANAGEMENT REPORTED WATER CONTINUES TO COVER HIGHWAY 385 
AT THE SAN JOSE COMMUNITY NEAR HEREFORD. RAINFALL FROM THESE STORMS 
OVERNIGHT TOTALED OVER 5 INCHES RESULTING IN WATER LEVELS SLOWLY 
RECEDING. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3518 10303 3518 10217 3475 10217 3475 10302

$$

CLK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:29 AM CDT, 0 minutes earlier.

Area forecast discussion, Aug 16, 3:29 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
329 AM CDT SAT AUG 16 2008

.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE SOUTH CENTRAL TEXAS
PANHANDLE THIS MORNING WITH ADDITIONAL SHOWERS AND STORMS DEVELOPING
ACROSS THE OK PANHANDLE AND MOVING SOUTHEAST. UPPER LOW OVER CENTERED
OVER NW COLORADO WILL CONTINUE TO SLOWLY MOVE SOUTHEAST AND IS FORECAST
TO BE CENTERED OVER THE TX PANHANDLE BY MONDAY...BEFORE MOVING SOUTHEAST
OF THE AREA ON TUESDAY. GRADUAL DRYING AND WARMER CONDITIONS EXPECTED
BY MIDWEEK. UNTIL THEN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE LIKELY ACROSS ALL OF THE PANHANDLES WITH LOCALLY HEAVY RAINFALL.
EARLY THIS MORNING...HEREFORD HAS RECEIVED OVER 3 INCHES OF RAIN. EXACT
LOCATION AND TIMING OF SHOWERS AND THUNDERSTORMS WILL BE CHALLENGING...
BUT SEVERAL COMPLEXES OF STORMS WILL MOVE ACROSS THE AREA BETWEEN NOW
AND MONDAY. A FLASH FLOOD WATCH CONTINUES FOR ALL OF THE PANHANDLES
UNTIL MONDAY MORNING. UNSEASONABLY COOL TEMPS WILL RESULT DUE TO THE
RAIN AND CLOUD COVER AND ALSO DUE TO THE COLD CORE LOW THAT WILL REMAIN
IN THE VICINITY THROUGH MONDAY. GUIDANCE SEEMS TO HAVE A GOOD HANDLE
ON TEMPS AND WERE FOLLOWED CLOSELY.

&&

.FIRE WEATHER...
VERY LOW FIRE WEATHER CONCERNS EXPECTED FOR THE NEXT SEVERAL DAYS DUE
TO MOIST AND RELATIVELY COOL CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                73  57  72  59  76 /  70  60  60  60  50
BEAVER OK                  79  59  77  61  81 /  50  60  60  60  50
BOISE CITY OK              68  54  70  58  76 /  60  60  60  60  40
BORGER TX                  74  59  76  60  77 /  70  60  60  60  50
BOYS RANCH TX              75  58  76  60  79 /  70  60  60  60  40
CANYON TX                  73  57  73  59  77 /  70  60  60  60  50
CLARENDON TX               74  59  74  61  75 /  70  60  60  60  60
DALHART TX                 71  55  73  58  77 /  70  60  60  60  40
GUYMON OK                  73  56  74  58  80 /  60  60  60  60  40
HEREFORD TX                71  58  73  59  78 /  70  60  60  60  50
LIPSCOMB TX                76  60  78  61  79 /  60  60  60  60  60
PAMPA TX                   72  58  74  59  76 /  70  60  60  60  50
SHAMROCK TX                76  61  77  61  75 /  60  60  60  60  60
WELLINGTON TX              77  62  77  62  75 /  60  60  60  60  60

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

15/09
Hazardous weather outlook, Aug 15, 4:43 PM CDT, 10 hours 46 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT FRI AUG 15 2008

OKZ001>003-TXZ001>020-161100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
443 PM CDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTHWESTERN TEXAS
PANHANDLE AND THE WESTERN OKLAHOMA PANHANDLE UNTIL 10 PM CDT
TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE PANHANDLES UNTIL 7 AM
CDT MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. NUMEROUS
TO WIDESPREAD THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES AS A LARGE...SLOW MOVING UPPER LEVEL
LOW PRESSURE SYSTEM BEGINS TO INFLUENCE THE SOUTHERN HIGH PLAINS.
SOME OF THE STORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN
ADDITION...HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGER
STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...

THE LARGE...SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE
TO AFFECT THE SOUTHERN HIGH PLAINS FROM SATURDAY INTO EARLY NEXT
WEEK. AS A RESULT...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
SATURDAY THROUGH SUNDAY NIGHT ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE
LEVELS AT THIS TIME. HOWEVER...HEAVY RAINFALL WILL BE POSSIBLE WITH
THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH
FLOODING.

THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS MONDAY THROUGH
TUESDAY NIGHT ACROSS THE PANHANDLES...THEN DIMINISHING TO A SLIGHT
CHANCE WEDNESDAY AND WEDNESDAY NIGHT. A SLIGHT CHANCE OF
THUNDERSTORMS EXISTS ON THURSDAY AND THURSDAY NIGHT FOR EASTERN
SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES AS THE LARGE UPPER
LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE REGION. ANY STORMS THAT
DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...
HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS MONDAY AND
MONDAY NIGHT...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT.

OBSERVERS ARE REQUESTED TO SUBMIT THEIR RAINFALL REPORTS TO THE
NATIONAL WEATHER SERVICE OFFICE IN AMARILLO TEXAS.

NUTTALL

In the hours before

Local storm report, Aug 16, 12:15 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1215 AM CDT SAT AUG 16 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1214 AM     HAIL             HEREFORD                34.82N 102.40W
08/16/2008  E1.75 INCH       DEAF SMITH         TX   FIRE DEPT/RESCUE

            HAIL REPORTED IN NORTHEAST PART OF HEREFORD

&&

EVENT NUMBER AMA0800855

DRILLETTE
Local storm report, Aug 16, 12:20 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1220 AM CDT SAT AUG 16 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             HEREFORD                34.82N 102.40W
08/16/2008  E1.50 INCH       DEAF SMITH         TX   BROADCAST MEDIA

            LOCAL MEDIA RELAYING REPORTS OF PING PONG SIZE HAIL
            BEGINNING TO COVER THE GROUND IN NE HEREFORD.

&&

EVENT NUMBER AMA0800856

DRILLETTE
Local storm report, Aug 16, 12:21 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1221 AM CDT SAT AUG 16 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HAIL             4 E HEREFORD            34.82N 102.33W
08/16/2008  E2.00 INCH       DEAF SMITH         TX   FIRE DEPT/RESCUE

            HAIL SIZE ESTIMATED TO BE SLIGHTLY LARGER THAN GOLF
            BALLS 4 MILES EAST OF THE HEREFORD AIRPORT.

&&

EVENT NUMBER AMA0800857

BROST
Local storm report, Aug 16, 12:43 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1243 AM CDT SAT AUG 16 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HAIL             4 E HEREFORD            34.82N 102.33W
08/16/2008  E2.00 INCH       DEAF SMITH         TX   FIRE DEPT/RESCUE

            HAIL SIZE ESTIMATED TO BE SLIGHTLY LARGER THAN GOLF
            BALLS 4 MILES EAST OF THE HEREFORD AIRPORT. ALSO HAD
            HAIL COVERING THE ROADWAYS MAKING VERY SLICK DRIVING
            CONDITIONS.

&&

CORRECTED REMARKS

EVENT NUMBER AMA0800857

BROST
Special weather statement, Aug 16, 12:47 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1247 AM CDT SAT AUG 16 2008

TXZ016-160615-
DEAF SMITH TX-
1247 AM CDT SAT AUG 16 2008

...LINE OF STRONG THUNDERSTORMS IN SOUTHWESTERN DEAF SMITH COUNTY...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF BOOTLEG TO 12
MILES SOUTHWEST OF BOOTLEG MOVING SOUTHEAST AT 15 MPH. HAIL UP TO
ONE HALF INCH AND 50 MPH WIND SPEEDS WILL BE POSSIBLE WITH THIS LINE
OF STORMS.

PEOPLE IN SOUTHWESTERN DEAF SMITH COUNTY...INCLUDING THOSE NEAR
BOOTLEG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JJB
Local storm report, Aug 16, 1:52 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
152 AM CDT SAT AUG 16 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     ADRIAN                  35.28N 102.66W
08/15/2008  E70 MPH          OLDHAM             TX   TRAINED SPOTTER

            SEVERAL HOMES WITH WINDOWS BROKEN OUT ON NORTH AND WEST
            SIDE OF ADRIAN.

1055 PM     HAIL             ADRIAN                  35.28N 102.66W
08/15/2008  E1.75 INCH       OLDHAM             TX   TRAINED SPOTTER

            SEVERAL HOMES WITH WINDOWS BROKEN OUT ON NORTH AND WEST
            SIDE OF ADRIAN.

1100 PM     TSTM WND GST     ADRIAN                  35.28N 102.66W
08/15/2008  E70 MPH          OLDHAM             TX   TRAINED SPOTTER

            HAIL BEGAN AT 2300 CDT AND LASTED UNTIL 2310 CDT. BROKE
            TWO WINDOWS OUT OF HOUSE. HAIL SHREDDED LEAVES OFF
            TREES. HAIL COVERING THE GROUND AT LEAST AN INCH DEEP.

1100 PM     HAIL             ADRIAN                  35.28N 102.66W
08/15/2008  E1.00 INCH       OLDHAM             TX   TRAINED SPOTTER

            HAIL BEGAN AT 2300 CDT AND LASTED UNTIL 2310 CDT. BROKE
            TWO WINDOWS OUT OF HOUSE. HAIL SHREDDED LEAVES OFF
            TREES. HAIL COVERING THE GROUND AT LEAST AN INCH DEEP.

1100 PM     HAIL             ADRIAN                  35.28N 102.66W
08/15/2008  E1.75 INCH       OLDHAM             TX   TRAINED SPOTTER

            PORCH SWING COVERING WAS RIPPED UP AND ALL FOLIAGE ON
            VEGETATION WAS STRIPPED.

1109 PM     HAIL             ADRIAN                  35.28N 102.66W
08/15/2008  E1.00 INCH       OLDHAM             TX   TRAINED SPOTTER

            HAIL WAS BREAKING THE WINDOWS IN THE SPOTTERS HOME.

1120 PM     HAIL             VEGA                    35.25N 102.43W
08/15/2008  E1.75 INCH       OLDHAM             TX   PUBLIC

            TRUCK DRIVER REPORTED WINDSHIELD BROKEN...ESTIMATED
            WINDS 50 TO 60 MPH...HAIL LASTED FROM 2320 CDT TO 2325
            CDT. REPORTED FROM MILE MARKER 35 ON INTERSTATE 40.

1214 AM     HAIL             HEREFORD                34.82N 102.40W
08/16/2008  E1.75 INCH       DEAF SMITH         TX   FIRE DEPT/RESCUE

            HAIL REPORTED IN NORTHEAST PART OF HEREFORD

1215 AM     HAIL             HEREFORD                34.82N 102.40W
08/16/2008  E1.50 INCH       DEAF SMITH         TX   BROADCAST MEDIA

            LOCAL MEDIA RELAYING REPORTS OF PING PONG SIZE HAIL
            BEGINNING TO COVER THE GROUND IN NE HEREFORD.

1220 AM     HAIL             4 E HEREFORD            34.82N 102.33W
08/16/2008  E2.00 INCH       DEAF SMITH         TX   FIRE DEPT/RESCUE

            HAIL SIZE ESTIMATED TO BE SLIGHTLY LARGER THAN GOLF
            BALLS 4 MILES EAST OF THE HEREFORD AIRPORT. ALSO HAD
            HAIL COVERING THE ROADWAYS MAKING VERY SLICK DRIVING
            CONDITIONS.

&&

EVENT NUMBER AMA0800853 AMA0800854 AMA0800849 AMA0800850 AMA0800851
AMA0800848 AMA0800852 AMA0800855 AMA0800856 AMA0800857

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 9:50 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham55 min
Aug 15, 10:44 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham61 min
Aug 15, 11:31 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall59 min
Aug 15, 11:52 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham53 min
Aug 16, 12:26 AM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall34 min
Aug 16, 12:28 AM CDTAreal Flood AdvisoryAMADeaf Smith4 hr
Aug 16, 9:30 AM CDTAreal Flood WarningAMADeaf Smith8 hr
Aug 16, 9:56 AM CDTFlash Flood WarningAMAArmstrong, Carson, Donley, Gray6 hr
Aug 16, 1:18 PM CDTAreal Flood AdvisoryAMAPotter, Randall6 hr
Aug 16, 3:58 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Collingsworth, Donley, Gray, Wheeler3 hr
Aug 16, 5:33 PM CDTAreal Flood WarningAMADeaf Smith, Randall10 hr

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.